Jump to content

Finally, I can sleep! But...


Recommended Posts

So, I've always had a hard time falling asleep, but once I was sleeping, I would sleep fine.  Tried several drugs, none of them helped, then a couple of months ago I got a sample pack of Seroquel 25mg. to try from my psychiatrist.  Hey, it worked!  Take one pill, an hour later I would feel it hit me, and it made me much easier to fall asleep.  Now I have been prescribed them, and I've been taking them pretty much every night, or at least nights that I want to sleep.  While I still feel groggy in the morning, I do feel better knowing that I'm sleeping most of the night.

In the last week or so, I've had my legs and arms start to tingle, or fall asleep on me for no apparent reason.  I thought my nose looked purple this morning, but that could be all in my head I suppose too.  While my diet isn't great, it's not terrible either, and I've been eating the same way I've always been.  I was reading the CrazyMed's page on Seroquel, and wouldn't you know it, a con of the drug is Type II Diabetes!  So, now it's in my head that this drug is definitely the cause, but I don't want to stop using it.  It should also be noted that I'm taking Adderall XR as well, and just started Lexapro less than a month ago as well. 

Has anyone else had these symptoms from Seroquel?  I'm going to the doctor's next week to get my blood pressure checked, but I've never had problems with it before.  I really don't want to give up this drug, as it's the only thing that has helped me fall asleep that I've tried.  I guess I'm just looking for more input here, hopefully it's not the Seroquel and just something else.

Link to comment
Share on other sites

Have you been urinating more frequently than normal or more thirsty than normal? This are some of the more noticable systems of Diabetes. You should go talk to your doctor about this as Diabetes can be very very serious - he can help identify the cause.

Link to comment
Share on other sites

Hmm, I guess I haven't really noticed urinating more or less.  I have been more hot lately, but, well, it's summer time, so I didn't think anything of that.  Hopefully it's nothing, but I do have a dr's appt. next week. 

Link to comment
Share on other sites

If the numbness is from the seroquel, it is highly unlikely to be diabetes-related. It is too soon (unless you've just been undiagnosed for many years -- I was); high blood glucose levels take some time (usually years) to cause nerve damage as it is specifically linked to blood sugar elevation over time. 

Like Mellow Yellow said, if you are concerned, just have your doc or even nurse or friend with BG meter, do a fasting blood glucose test.  Current diagnostic cut-off is 126 mg/dl -- anything higher and you are diabetic.  The excess urination is the biggie, but some of the other symptoms mimic so many side-effects of AD's etc.

Tommy

another type 2 diabetic

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...